MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 410-154
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 03/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information unavailable, although requested.The manufacturer is anticipating return of the device for evaluation but has not received it at this time.(b)(4).
 
Event or Problem Description
A philips representative became aware that on 23 mar 2021, a peripheral atherectomy procedure commenced.Patient and case details are unavailable, although requested.The physician chose to use a spectranetics turbo elite laser atherectomy catheter to treat the patient.It was reported that during use in the procedure, it was noted that there was a hole in the side of the device.The procedure was reportedly completed with a second device, with no reported patient harm.From the information obtained, this report is being submitted due to the potential for exposure to manufacturing materials as well as inadvertent exposure to laser energy/radiation.The manufacturer is anticipating return of the turbo elite device for evaluation, but has not received it at this time.
 
Additional Manufacturer Narrative
H3): the manufacturer had anticipated return of the device for evaluation.However, the manufacturer received information via email on (b)(6) 2021 that the facility no longer has possession of the device.Since the device has not been returned, no investigation can be completed.H6): added codes: 772, 2199, 4114, 3221, and 4315.
 
Additional Manufacturer Narrative
D9): the device was returned to the manufacturer on 20 july 2021.G3): the device was evaluated by the manufacturer on 29 july 2021.H3): the device evaluation and investigation were completed.H6): added component code 814; component code 772 remains applicable to the event.H6): added codes 10, 3243, and 61.Device evaluation: the device was returned and evaluated by a cross functional team.A breach to outer jacket was identified 3.5cm from the device''s distal tip.One dead fiber was confirmed in the area of the breach.The device was taken to the failure analysis lab to identify how the breach occurred.The failure analysis lab believes the breach was a mechanically induced failure by externally puncturing the outer jacket with small object inserted from distal side and moving proximal.The failure was confirmed by recreating the failure (failure simulation) using a probe on another point of the outer jacket.The damage observed during failure simulation looked similar to the breach observed per the reported complaint.This failure has been determined to be use related.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key11689802
Report Number1721279-2021-00066
Device Sequence Number14198314
Product Code MCW
UDI-Device Identifier00813132024703
UDI-Public(01)00813132024703(17)230215(10)FBE21B03A
Combination Product (Y/N)Y
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/15/2023
Device Model Number410-154
Device Catalogue Number410-154
Device Lot NumberFBE21B03A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer05/28/2021
07/29/2021
Initial Report FDA Received Date04/19/2021
Supplement Report FDA Received Date06/16/2021
08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM
Outcome Attributed to Adverse Event Other;